Consuming aloe vera supplements may carry a risk of liver injury due to the presence of anthraquinone compounds.
Although green tea is generally considered beneficial, high doses of green tea extract supplements may contain excessive amounts of catechins, which can potentially harm the liver.
This popular weight-loss supplement has been linked to liver damage, prompting concerns about its safety and potential risks.
Used as a natural remedy for cholesterol reduction, red yeast rice supplements can sometimes contain a compound called citrinin, which may harm the liver.
Also known as ephedra, this stimulant has been associated with severe liver injury, leading to its ban in many countries.
While essential in moderate amounts, excessive intake of vitamin A supplements can accumulate in the liver and lead to toxicity.
Widely used for menopause symptoms, black cohosh supplements have been associated with liver toxicity in some cases, emphasizing the need for careful use.
While traditionally used as a calming herb, kava supplements have been linked to severe liver damage and should be approached with caution.
Iron overload from excessive iron supplementation can cause liver damage, particularly in individuals with certain genetic conditions like hereditary hemochromatosis.
This herb, commonly used for its anti-inflammatory properties, contains pyrrolizidine alkaloids that can cause liver damage when used in excessive amounts or for prolonged periods.
While touted for its pain-relieving and mood-enhancing effects, kratom has been linked to liver damage, reinforcing the need for caution and further research.
Certain weight-loss and nutritional supplements from the Herbalife brand have been associated with liver injury, highlighting the importance of quality control and careful use.
These unexpected supplements have been associated with potential liver damage, emphasizing the importance of being informed and cautious about their usage. It's crucial to consult with a healthcare professional before starting any new supplement regimen, particularly if you have underlying liver conditions or are taking other medications.
By: Mary Jones